Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 19, 2020, 12:04 PM EDT for 5 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2020, 12:04 PM EDT (16:04 UTC)
- Expired
- May 19, 2020, 3:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205
WGUS51 KILN 191604
FFWILN
KYC015-077-081-117-191-191900-
/O.NEW.KILN.FF.W.0016.200519T1604Z-200519T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1204 PM EDT Tue May 19 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southern Kenton County in northern Kentucky...
Boone County in northern Kentucky...
Grant County in northern Kentucky...
Southwestern Pendleton County in northern Kentucky...
Eastern Gallatin County in northern Kentucky...
* Until 300 PM EDT.
* At 1202 PM EDT, radar indicated heavy rain falling across the
warned area, at the rate of one to two inches in the next hour.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Florence, Independence, Erlanger, Elsmere, Villa Hills,
Williamstown, Aurora, Walton, Rising Sun, Oakbrook, Burlington,
Union, Crittenden, Dry Ridge, North Bend, Corinth, Stewartsville,
Richwood, Ryle and Idlewild.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3848 8462 3853 8467 3856 8467 3860 8475
3872 8479 3888 8478 3890 8486 3893 8487
3897 8483 3906 8490 3911 8479 3915 8475
3907 8462 3854 8446 3854 8448 3851 8449
3851 8452 3847 8458
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
SitesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 19, 11:05 AM EDT, 59 minutes earlier.
Area forecast discussion, May 19, 11:05 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1105 AM EDT Tue May 19 2020
.SYNOPSIS...
An upper level low pressure system will move south of the Ohio
Valley on Tuesday. A chance for showers will then linger
through much of the week as the upper level low slowly drifts
across the Tennessee Valley.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Rain continues just about everywhere within the ILN FA, except
for the far SW of Ripley CO IN to Owen CO KY. Within the broad
shield of rain has been an axis of locally heavy rain -- with
very efficient rainfall rates -- that has extended from
approximately Mason Co KY northwest through portions of the
Miami Valley. There have been reports of 2 to 3 inches of rain
just since about 5 AM this morning, particularly from Pendleton
Co KY to Butler/Warren Counties, which has resulted in
widespread flooding (both areal and river) in these areas.
Moving through the remainder of the morning hours into the
afternoon, as the center of the stacked low slowly drifts south
through the daytime period, the low-level/steering layer flow
will gradually become more backed in nature. This will
essentially allow the rain bands to slowly shift from a SSE to
NNW orientation to move ESE to WNW orientation by late
afternoon into the evening. With the best low level
convergence/moisture transport aligning across the Tri-State
area and an increase in cyclonic curvature of the modest (and
subtly strengthening) LLJ, expect that the heaviest rain
rates/axis will gradually shift a bit more south than has been
the case thus far this morning. This may put areas that thus far
this morning have not had much rain (i.e. SE IN through Grant
Co KY) more in- line for heavy rain/flooding potential as we
progress through the near term period. Further to the north,
across portions of west-central and central Ohio, while the
rain will continue through the daytime period, the setup is
becoming increasingly unfavorable for heavy/excessive rainfall
rates and have therefore cancelled the Flash Flood Watch from
Mercer to Hocking Counties and points northeast. This includes
much/all of central Ohio. While the flash flood risk is over in
these areas, lingering high water and river flooding will
continue to be an issue through the daytime period.
With a deep-layer saturated profile (with PWATs near 1.4 to 1.5
inches (1.38 inches sampled on the 19.12 KILN RAOB)), very
efficient rainfall rates will continue across the Tri-State
areas of SW OH and northern KY through the next 4 to 6 hours.
Low level convergence will enable an axis of rain to continue to
stream into these areas through the remainder of the near term
period, with additional rainfall of up to 1.5 inches possible
(especially from Pendleton Co KY to Hamilton Co OH).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The chance for showers continues Tuesday night into Wednesday in the
saturated low-level environment northeast of the upper-level low.
The greatest chance for shower activity will be near the Ohio River
in the vicinity of the nose of a LLJ.
Temperatures will remain below average with lows near 50 on Tuesday
night and highs near 60 on Wednesday with an easterly wind.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Shower chances continue Wednesday night into Thursday night
northeast of the persistent upper-level low. The probability for
showers is highest closer to the center of the cutoff low near the
Ohio River. Temperatures will remain below average with easterly
surface winds.
The upper-level low is finally forecast to breakdown around Thursday
night and become more of an open wave as more zonal upper-level flow
returns on Friday. Showers and thunderstorms are possible on Friday
as the remnant trough is swept through the Ohio Valley. There may be
some low to moderate instability when this occurs, but shear is
forecast to be weak.
Much warmer temperatures are forecast to return to the Ohio Valley
on Saturday as upper-level ridging builds in. Highs near or above 80
can be expected by then with repeated chances for showers and
thunderstorms in the warm and humid airmass.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
An upper-level low continues to slowly meander southward out of
central Indiana into western Kentucky and Tennessee. Showers are
impacting the TAF sites in the Ohio Valley east of the upper-level
low. A mix of IFR/MVFR ceilings and MVFR visibilities can be
expected in these showers.
Showers are then expected to decrease in intensity later Tuesday
morning while coverage slowly decreases. Despite shower intensity
decreasing, IFR ceilings are still probable across the western TAF
sites (KCVG, KILN, and KDAY) and MVFR ceilings are likely in the
east (KCMH and KLCK) due to the abundance of low-level moisture.
Easterly winds will continue to increase during the daytime.
Sustained winds will range from 10-15 knots with gusts upwards of 25
knots by the afternoon.
OUTLOOK... MVFR to IFR ceilings and visibilities are possible
Tuesday night into Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 8 PM EDT this evening for OHZ042-051-
053-060>063-070>073-077>082-088.
KY...Flash Flood Watch until 8 PM EDT this evening for KYZ089>100.
IN...Flash Flood Watch until 8 PM EDT this evening for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...Campbell
NEAR TERM...KC
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...CampbellHazardous weather outlook, May 19, 11:12 AM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1112 AM EDT Tue May 19 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-053-060>063- 070>073-077>082-088-201515- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Miami-Clark-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Ross-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 1112 AM EDT Tue May 19 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Lingering high water, including swollen waterways and river flooding, will persist through midweek. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding to the National Weather Service, while following all local, state, and CDC guidelines. OHZ026-034-035-043>046-052-054>056-064-065-074-201515- Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Madison-Franklin OH-Licking-Pickaway-Fairfield-Hocking- 1112 AM EDT Tue May 19 2020 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Lingering high water from previous excessive rainfall will continue today, especially in low-lying areas and near waterways, which includes some river flooding as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Lingering high water, including swollen waterways and river flooding, will persist through midweek. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding to the National Weather Service, while following all local, state, and CDC guidelines.
In the hours before
Local storm report, May 19, 9:29 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
929 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 6 WSW LEBANON 39.40N 84.31W
05/19/2020 WARREN OH EMERGENCY MNGR
HIGH WATER WITH WATER RESCUES BEING CONDUCTED ALONG MASON
MONTGOMERY ROAD NEAR INTERSECTION WITH HAMILTON ROAD.
TIME OF EVENT ESTIMATED.
&&
KCLocal storm report, May 19, 9:36 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
936 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM FLOOD 5 SW BLANCHESTER 39.24N 84.04W
05/19/2020 CLERMONT OH DEPT OF HIGHWAYS
OH-133 CLOSED AT MARTIN ROAD FOR HIGH WATER.
&&Local storm report, May 19, 9:51 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM FLOOD 1 SE BELLBROOK 39.63N 84.06W
05/19/2020 GREENE OH DEPT OF HIGHWAYS
OH-725 CLOSED BETWEEN PENEWIT ROAD AND LOWER BELLBROOK
ROAD FOR FLOODING.
&&Local storm report, May 19, 9:55 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
955 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 6 WSW LEBANON 39.40N 84.31W
05/19/2020 WARREN OH EMERGENCY MNGR
HIGH WATER ALONG MASON MONTGOMERY ROAD NEAR INTERSECTION
WITH HAMILTON ROAD. TIME OF EVENT ESTIMATED.
&&
KCLocal storm report, May 19, 10:37 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLOOD 4 WNW UTICA 40.25N 82.52W
05/19/2020 LICKING OH DEPT OF HIGHWAYS
OH-661 CLOSED NEAR HOMER ROAD DUE TO HIGH WATER.
&&Local storm report, May 19, 11:24 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1124 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM FLOOD 4 N WESTERVILLE 40.18N 82.91W
05/19/2020 DELAWARE OH DEPT OF HIGHWAYS
OH-3 AT BIG WALNUT ROAD CLOSED DUE TO HIGH WATER.
1117 AM FLOOD 5 N WESTERVILLE 40.20N 82.91W
05/19/2020 DELAWARE OH DEPT OF HIGHWAYS
SOUTHBOUND OH-3 AT LEWIS CENTER ROAD IS CLOSED DUE TO
HIGH WATER.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:10 PM EDT | Areal Flood Advisory | ILN | Boone, Bracken, Campbell, Grant, Kenton, Mason and 2 more | 3 hr |
| May 18, 9:18 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 4 hr |
| May 18, 10:14 PM EDT | Flash Flood Warning | ILN | Lewis | 4 hr |
| May 19, 4:45 AM EDT | Areal Flood Advisory | ILN | Campbell, Kenton, Pendleton | 4 hr |
| May 19, 5:22 AM EDT | Flash Flood Warning | ILN | Campbell, Kenton, Pendleton | 4 hr |
| May 19, 6:20 AM EDT | Areal Flood Advisory | ILN | Bracken, Campbell, Mason, Pendleton, Robertson | 4 hr |
| May 19, 8:26 AM EDT | River Flood Warning | ILN | Pendleton | 56 hr |
| May 19, 8:26 AM EDT | River Flood Warning | ILN | Campbell, Kenton, Pendleton | 52 hr |
| May 19, 9:12 AM EDT | Flash Flood Warning | ILN | Campbell, Kenton, Pendleton | 6 hr |
| May 19, 10:15 AM EDT | Areal Flood Advisory | ILN | Bracken, Campbell, Mason, Pendleton, Robertson | 10 hr |
| May 19, 2:52 PM EDT | Flash Flood Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Pendleton | 4 hr |
| May 19, 4:58 PM EDT | Areal Flood Advisory | ILN | Lewis | 6 hr |
| May 19, 6:32 PM EDT | Areal Flood Warning | ILN | Pendleton | 16 hr |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.